MAUDE Adverse Event Report: CORDIS CORPORATION SI BRITE TIP F5 55CM; INTRODUCER, CATHETER

CORDIS CORPORATION SI BRITE TIP F5 55CM; INTRODUCER, CATHETER
Model Number 401555M
Medical Device Problem Codes Material Frayed (1262); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the 5f 55cm brite tip catheter sheath introducer (csi) was inserted but the distal end frayed.The damage was noticed when the device was being inserted into the patient.There was no reported damage to the packaging.The product was stored in the box within the lab.No anomalies were noted when the device was removed from the package.The device was not removed from packaging by pulling on the hub.The device was prepped according to the instructions for use (ifu).There was no difficulty noted during prep.The femoral artery was used for access during the procedure.The vessel was not pre-dilated.The intended target/lesion was the internal iliac.There was no resistance/friction noted while advancing through the sheath.The puncture site did not have any visible plaque/calcium.The case was completed after use of a non-cordis device.There was no reported patient injury.The device was not returned for analysis.A product history record (phr) review of lot 17999412 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported brite tip/distal tip~frayed/split/torn - in patient¿ could not be confirmed as the device was not returned for analysis.The exact cause of the reported event could not be conclusively determined.It is possible that procedural factors, such as operator technique, may have contributed to the reported event.According to the ifu, which is not intended as a mitigation of risk, ¿if increased resistance is felt upon insertion of the csi, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure and withdraw the csi.¿ additionally, users are clinically trained to recognize any signs of damage to devices and to discontinue the procedure and exchange the device for a new one.Without the return of the device for analysis, it is difficult to make a clinical conclusion whether the reported event is related to the device based on the limited information available.Neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, the 5f 55cm brite tip catheter sheath introducer (csi) was inserted but the distal end frayed.There was no reported patient injury.The damage was noticed when the device was being inserted into the patient.There was no reported damage to the packaging.The product was stored in the box within the lab.No anomalies were noted when the device was removed from the package.The device was not removed from packaging by pulling on the hub.The device was prepped according to the instructions for use (ifu).There was no difficulty noted during prep.The femoral artery was used for access during the procedure.The vessel was not pre-dilated.The intended target/lesion was in the internal iliac.There was no resistance/friction noted while advancing through the sheath.The puncture site did not have any visible plaque/calcium.The case was completed after use of a non-cordis device.The device will not be returned for analysis as it was discarded at the hospital.

Brand Name
SI BRITE TIP F5 55CM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key12275955
Report Number9616099-2021-04761
Device Sequence Number4663983
Product Code DYB
UDI-Device Identifier20705032000212
UDI-Public(01)20705032000212(17)231231(10)17999412
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K984500
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number401555M
Device Catalogue Number401555M
Device Lot Number17999412
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/19/2021
Initial Report FDA Received Date08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1